Does Atripla cause Fatigue?

Question

I am fatigued after work everyday. Is this a result from taking Atripla? I did not seem fatigued before I started to take it.

Answer

Hi,

Yes, it's possible your fatigue is related to Atripla, particularly because the fatigue began around the time you started the medication. It could be a direct effect of the medication or possibly an indirect effect. The Sustiva component in Atripla is noted for causing vivid dreams, sleep disturbance and a variety of other side effects. It could be your fatigue is related to disturbed, less restful sleep. You should also review the information in the chapter in the archives dedicated to causes of HIV-associated fatigue. There may be multiple causes for a drain a on your energy batteries. Discuss your problem with your HIV specialist. There are a number of things that could be tried to recharge your batteries. If you started Atripla recently, you can take comfort in the fact that side effects tend to decrease somewhat after four to six weeks on the drug.

Dr. Bob